Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Sep 27, 2020, 2:17 PM CDT for 24 counties in Texas. It took effect at Sep 27, 2020, 8:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2020, 2:17 PM CDT (19:17 UTC)
- In effect from
- Sep 27, 2020, 8:00 PM CDT
- Expired
- Sep 28, 2020, 7:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3254 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WWUS74 KSJT 271917 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 217 PM CDT Sun Sep 27 2020 TXZ049-054-098-099-113-114-127-128-280900- /O.NEW.KSJT.WI.Y.0002.200928T0100Z-200928T0900Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 217 PM CDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CDT MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...All of west central Texas. * WHEN...From 8 PM this evening to 4 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ064>066-071>073-076-139-140-154-155-281200- /O.NEW.KSJT.WI.Y.0002.200928T0300Z-200928T1200Z/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Coleman- Brown-McCulloch-San Saba- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, COLEMAN, BROWNWOOD, BRADY, and SAN SABA 217 PM CDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...All of west central Texas. * WHEN...From 10 PM this evening to 7 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ077-078-168>170-281200- /O.NEW.KSJT.WI.Y.0002.200928T0600Z-200928T1200Z/ Schleicher-Sutton-Menard-Kimble-Mason- Including the cities of ELDORADO, SONORA, MENARD, JUNCTION, and MASON 217 PM CDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...All of west central Texas. * WHEN...From 1 AM to 7 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Sep 27, 1:58 PM CDT, 19 minutes earlier.
Area forecast discussion, Sep 27, 1:58 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 158 PM CDT Sun Sep 27 2020 ...New LONG TERM... .SHORT TERM... (Today and tonight) Issued at 336 AM CDT Sun Sep 27 2020 A hot day is in store today with temperatures well-above normal. Our area has warm and humid conditions early this morning, with south winds. Low cloud development was underway over the Hill Country, and this will expand north across the southeastern part of our area by sunrise. Low cloud cover is expected to break up around mid-morning, with skies sunny or mostly sunny this afternoon. With mixing effects of a low-level jet, breezy conditions have developed early this morning across the Big Country and Concho Valley. Winds will veer to the southwest later this morning, and somewhat breezy conditions are expected through the day today. A surface trough/dryline will advance east across the Big Country, Concho Valley, and western part of the Northern Edwards Plateau this afternoon. With pronounced 850mb thermal ridging ahead of an approaching cold front from the north, temperatures will be very hot this afternoon. Highs are expected to range from the lower to mid 90s across the far southeastern part of our area, to around 100 across some of the Concho Valley (including San Angelo) and western Crockett County. The record high for San Angelo today is 104 degrees, set in 2011 and 1953. As an upper trough deepens over the northern and central Plains today, associated strong cold front will advance south into the Big Country late this afternoon and early this evening, and across the rest of West Central Texas through the evening and early tonight. The front is expected to reach the I-10 corridor by Midnight, pushing quickly south of our area after Midnight. Windy conditions are expected behind this front with gusty north winds. Expect post- frontal wind speeds overnight to be mostly 20-30 mph, with gusts 35- 40 mph. Could have a few hours with winds in the Advisory range, but given the marginal nature of it, prefer to await subsequent model data before deciding whether a Wind Advisory would be needed. Some localized blowing dust will be possible tonight across the far western parts of our area, but with the expected wind direction due north to north-northeast, think that the more substantial blowing dust threat will be to our west. Seeing indications for a band of post-frontal clouds to shift south across our area overnight. While the possibility of a couple of isolated showers along and behind the front cannot be completely ruled out across our eastern counties tonight, the rain chance looks remote enough to keep mentionable PoPs out of the forecast. Temperatures will turn considerably cooler tonight with lows early Monday morning expected to be in the mid to upper 50s. && .LONG TERM... (Tuesday night through next Weekend) Issued at 158 PM CDT Sun Sep 27 2020 After a breezy, but pleasant day on Monday, winds should diminish Monday night as the gradient relaxes. High temperatures Tuesday will feel much cooler, in the low to mid 70s, with sunny skies. Surface high pressure moving in, combined with light winds Monday night should allow for plenty of radiational cooling. Lows should be in the mid 40s to around 50, although some low-lying locations could easily drop to around 40. By midweek, return flow should set up, allowing temperatures to return to the 80s. A weak back-door cold front on Thursday may lower temperatures again by a few degrees, but this should be short-lived, as warm return flow brings temperatures back to the mid 80s for the weekend. && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Sun Sep 27 2020 Generally VFR conditions expected through the next 24 hours. However, south/southwest winds this afternoon and evening of 10 to 20 knots will switch to north overnight as a strong cold front moves through the region. Winds will pick up to 15 to 25 knots generally as the front moves through, first impacting KABI between 00Z and 02Z, then moving south through KSJT around 03Z, then through the I-10 corridor by around 06Z. Winds at KSJT could be even stronger in the 25 to 30 knot sustained range, nearing 40 knot gusts between 06Z and 12Z. && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 73 44 76 / 5 0 0 0 San Angelo 57 75 44 78 / 5 0 0 0 Junction 59 77 45 79 / 5 0 0 0 Brownwood 57 75 43 77 / 5 0 0 0 Sweetwater 56 73 46 77 / 5 0 0 0 Ozona 57 73 44 76 / 5 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 PM this evening to 4 AM CDT Monday for Callahan-Fisher-Haskell-Jones-Nolan-Shackelford-Taylor- Throckmorton. Wind Advisory from 10 PM this evening to 7 AM CDT Monday for Brown-Coke-Coleman-Concho-Crockett-Irion-McCulloch-Runnels-San Saba-Sterling-Tom Green. Wind Advisory from 1 AM to 7 AM CDT Monday for Kimble-Mason- Menard-Schleicher-Sutton. && SHORT TERM...19 LONG TERM....SK AVIATION...20
Hazardous weather outlook, Sep 27, 4:58 AM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 458 AM CDT Sun Sep 27 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 458 AM CDT Sun Sep 27 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Elevated fire weather conditions are expected this afternoon across much of the Big Country, Concho Valley, and part of the Northern Edwards Plateau to the west of Highway 277. This will be due to the combination of hot temperatures, dry air and somewhat gusty southwest to west winds. Gusty north winds are expected tonight, following a strong cold frontal passage. Wind gusts of 35 to 40 mph are expected, and possibly higher at a few locations. Light, loose outdoor objects may be blown around with these winds. In addition, these winds may cause difficult driving conditions on east-west roadways. .DAYS TWO THROUGH SEVEN...Monday through Saturday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.